Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Counting cycles in permutations by group characters, with an application to a topological problem


Author: D. M. Jackson
Journal: Trans. Amer. Math. Soc. 299 (1987), 785-801
MSC: Primary 05A15; Secondary 05A05, 20C30, 57N37
MathSciNet review: 869231
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The character theory of the symmetric group is used to derive properties of the number of permutations, with $ k$ cycles, which are expressible as the product of a full cycle with an element of an arbitrary, but fixed, conjugacy class. For the conjugacy class of fixed point free involutions, this problem has application to the analysis of singularities in surfaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05A15, 05A05, 20C30, 57N37

Retrieve articles in all journals with MSC: 05A15, 05A05, 20C30, 57N37


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1987-0869231-9
PII: S 0002-9947(1987)0869231-9
Article copyright: © Copyright 1987 American Mathematical Society